Alert archive / Kansas / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this winter weather advisory at Jan 26, 2021, 4:25 AM CST for 27 counties in Kansas. It took effect at Jan 26, 2021, 12:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2021, 4:25 AM CST (10:25 UTC)
- In effect from
- Jan 26, 2021, 12:00 PM CST
- Expired
- Jan 26, 2021, 10:08 PM CST
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008 WWUS43 KDDC 261025 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 425 AM CST Tue Jan 26 2021 KSZ061-074-084-262300- /O.NEW.KDDC.WW.Y.0003.210126T1800Z-210127T0600Z/ Hamilton-Stanton-Morton- Including the cities of Syracuse, Johnson City, and Elkhart 425 AM CST Tue Jan 26 2021 /325 AM MST Tue Jan 26 2021/ ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Hamilton, Stanton and Morton Counties. * WHEN...From noon CST /11 AM MST/ today to midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-046-262300- /O.NEW.KDDC.WW.Y.0003.210126T2100Z-210127T0600Z/ Trego-Ellis-Rush- Including the cities of Wakeeney, Pfeifer, Hays, and La Crosse 425 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Trego, Ellis and Rush Counties. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
058 WWUS43 KDDC 261243 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 643 AM CST Tue Jan 26 2021 ...Light Snow This Afternoon and This Evening... KSZ043>045-062-063-075-085-270000- /O.EXA.KDDC.WW.Y.0003.210126T2100Z-210127T0600Z/ Scott-Lane-Ness-Kearny-Finney-Grant-Stevens- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, Lakin, Deerfield, Garden City, Ulysses, and Hugoton 643 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061-074-084-270000- /O.CON.KDDC.WW.Y.0003.210126T1800Z-210127T0600Z/ Hamilton-Stanton-Morton- Including the cities of Syracuse, Johnson City, and Elkhart 643 AM CST Tue Jan 26 2021 /543 AM MST Tue Jan 26 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Hamilton, Stanton and Morton Counties. * WHEN...From noon CST /11 AM MST/ today to midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-046-270000- /O.CON.KDDC.WW.Y.0003.210126T2100Z-210127T0600Z/ Trego-Ellis-Rush- Including the cities of Wakeeney, Pfeifer, Hays, and La Crosse 643 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Trego, Ellis and Rush Counties. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Turner
802 WWUS43 KDDC 261251 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 651 AM CST Tue Jan 26 2021 ...Light Snow This Afternoon and This Evening... KSZ064>066-076>079-086-270000- /O.EXA.KDDC.WW.Y.0003.210126T2100Z-210127T0600Z/ Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Seward- Including the cities of Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, and Liberal 651 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 1 to 2 inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061-074-084-270000- /O.CON.KDDC.WW.Y.0003.210126T1800Z-210127T0600Z/ Hamilton-Stanton-Morton- Including the cities of Syracuse, Johnson City, and Elkhart 651 AM CST Tue Jan 26 2021 /551 AM MST Tue Jan 26 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Hamilton, Stanton and Morton Counties. * WHEN...From noon CST /11 AM MST/ today to midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-043>046-062-063-075-085-270000- /O.CON.KDDC.WW.Y.0003.210126T2100Z-210127T0600Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Kearny-Finney-Grant-Stevens- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Lakin, Deerfield, Garden City, Ulysses, and Hugoton 651 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Turner
997 WWUS43 KDDC 261659 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1059 AM CST Tue Jan 26 2021 ...Light Snow This Afternoon and This Evening... KSZ080-081-087>090-270100- /O.EXA.KDDC.WW.Y.0003.210126T2100Z-210127T0600Z/ Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1059 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061-074-084-270100- /O.CON.KDDC.WW.Y.0003.210126T1800Z-210127T0600Z/ Hamilton-Stanton-Morton- Including the cities of Syracuse, Johnson City, and Elkhart 1059 AM CST Tue Jan 26 2021 /959 AM MST Tue Jan 26 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Hamilton, Stanton and Morton Counties. * WHEN...From noon CST /11 AM MST/ today to midnight CST /11 PM MST/ tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-043>046-062>066-075>079-085-086-270100- /O.CON.KDDC.WW.Y.0003.210126T2100Z-210127T0600Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee- Stafford-Grant-Haskell-Gray-Ford-Edwards-Stevens-Seward- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Hugoton, and Liberal 1059 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Plan on slippery road conditions. Hazardous snow covered roads will impact Tuesday evening's commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
825 WWUS43 KDDC 270212 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 812 PM CST Tue Jan 26 2021 ...Light Snow This Afternoon and This Evening... KSZ061>064-074>081-084>090-270315- /O.CAN.KDDC.WW.Y.0003.000000T0000Z-210127T0600Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche- Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 812 PM CST Tue Jan 26 2021 /712 PM MST Tue Jan 26 2021/ ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow is coming to an end in far southwest Kansas. Some additional light flurries are possible overnight, but no additional accumulations are expected. $$ KSZ030-031-043>046-065-066-270600- /O.CON.KDDC.WW.Y.0003.000000T0000Z-210127T0600Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee-Stafford- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 812 PM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of central, south central and west central Kansas. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
341 WWUS43 KDDC 270408 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1008 PM CST Tue Jan 26 2021 KSZ030-031-043>046-065-066-270515- /O.CAN.KDDC.WW.Y.0003.000000T0000Z-210127T0600Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee-Stafford- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 1008 PM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has cleared southwest Kansas, and only light flurries are possible for the remainder of the night with no additional accumulations expected. $$ Springer
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Jan 26, 2:46 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 26, 2:46 AM CST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 246 AM CST Tue Jan 26 2021 ...Updated Short Term and Long Term Discussions... .SHORT TERM...(Today and tonight) Issued at 242 AM CST Tue Jan 26 2021 After a brief break in the precipitation early this Tuesday morning it looks like another round of snow will be spreading across western Kansas by late Tuesday morning as another upper level trough, located in the Southwest United States earlier this morning, crosses the Rockies and begins to move out into the West Central High Plains. Models this morning were in good agreement with the timing and track of this upper level system along with the mid level forcing ahead of this upper wave. As a result of this good agreement between the models it appears that the best chance for accumulating snow will be between noon today and midnight. As for snowfall amounts it looks like up to 2 inches will be possible with this next system given the higher snow ratio expected and high relative humidity in the dendritic growth zone that will be in the 1 to 3 km level. The highest snowfall totals currently appear to be located near the Colorado border in extreme southwest Kansas and west and north of a Hugoton to Garden City to La Crosse line. In this area there could even be a few isolated totals approaching 3 inches. Temperatures today will stay on the cool side with highs only in the 20s. Lows tonight are expected to fall back into the single digits and if clouds clear early enough early Wednesday morning some locations could even see lows around zero. .LONG TERM...(Wednesday through Monday) Issued at 242 AM CST Tue Jan 26 2021 A warming trend can be expected late week as an upper level ridge builds east across the Rockies and out into the Western High Plains as the next, more significant, upper level trough drops south across the eastern Pacific towards southern California. In addition to the warmer temperatures a trough of low pressure at the surface will develop and deepen along the lee of the Rockies late week. How quickly temperatures warm late in the week will be directly dependent on how much snow falls today. At this time the latest NBM guidance does not look too bad given that it keeps highs only in the 30s through Thursday for locations north of Dodge City. This is where the higher snowfall fell yesterday (Monday) and it is also where the higher snowfall is expected later today (Tuesday). It currently appears that precipitation chances will be on the increase on Saturday given that the upper level trough that is forecast to move across southern California late Thursday will move quickly east towards the Texas Panhandle by the start of the weekend period. As this upper level trough approaches from the southwest early Saturday a cold front will be working its way south across southwest Kansas. At this time it looks like any precipitation that does develop will be liquid along and ahead of this early weekend cold front. The precipitation chances on Saturday will taper off from west to east as the upper level trough crosses the Central Plains and the surface cold front moves into Oklahoma by Saturday evening. Behind the cold front Saturday night into Sunday across western Kansas some gusty north winds can be expected along with some cooler, more seasonal, temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1127 PM CST Mon Jan 25 2021 What breaks in the stratus at had occurred at 05z Tuesday will fill in by 09z Tuesday. Ceilings in the 1000 to 2000ft AGL level can be expected overnight. These ceilings will then lower into 1000ft or less between 15z and 18z Tuesday as widely scattered areas of light snow develops. The snow will increase in coverage Tuesday afternoon as an upper level trough approaches from the west/southwest. The best chance accumulating snow will occur at Garden City and to a lesser degree Liberal between 18z Tuesday and 00z Wednesday. Dodge City and Hays will have the best chance for accumulating snow between 21z Tuesday and 03z Wednesday. Snow accumulations will generally range from 1 to 2 inches with the highest snowfall expected in the Garden City and Hays areas. Winds overnight and Tuesday will be northerly at around 10 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 22 8 29 15 / 70 70 0 0 GCK 21 5 29 15 / 80 80 0 0 EHA 24 12 41 25 / 60 70 0 0 LBL 26 11 35 19 / 50 70 0 0 HYS 20 7 22 8 / 80 90 0 0 P28 32 17 33 18 / 30 50 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert
Hazardous weather outlook, Jan 25, 2:58 PM CST, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 258 PM CST Mon Jan 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-262100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 258 PM CST Mon Jan 25 2021 /158 PM MST Mon Jan 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. Day 1 Discussion ---------------- Patchy freezing drizzle is possible this afternoon and this evening. Day 1 Hazards ------------- * Excessive cold: Limited risk * Freezing rain: Limited risk * Snow: Significant risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Periods of snow are likely after 6 am Tuesday in far western Kansas...and extending into the late afternoon across central Kansas. The fluffy snow will accumulate to around an inch in most areas, with pockets of higher amounts, potentially making for slippery travel conditions. Days 2-7 Hazards ---------------- * Tuesday - Excessive cold: Limited risk - Ice accumulation: Limited risk - Snow: Elevated risk * Wednesday - Excessive cold: Limited risk * Thursday - Non thunderstorm wind: Limited risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.